MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Codes Malposition of Device (2616); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, incorrect axis marking of the iol was detected postoperatively.The axis marking is displaced by approx.30 degrees to the haptic legs.Cylinder effect not at desired position.Additional information received and stated that the per the surgeons opinion product defect/batch defect was the cause of the event.Provisional diagnosis mentioned as suspicion of axis rotation.The patent issue was resolved or rather the axis marking was correct, not at the height of the haptics.The patient was not hospitalized.
 
Event or Problem Description
Additional information received and stated that the iol still implanted and was not rotated.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photo was returned.Photo provided shows a magnified image of an implanted iol.The axis marks appear to be in the incorrect location on the optic.One image was submitted and reviewed.The image is of a dilated pupil showing the iol with toric markers highlighted relative to the haptic junctions.The initial report provided that, ¿the axis marking is displaced by approx.30 degrees to the haptic lugs.¿ misalignment of the toric iol axis results in reduction of the cylinder power along the desired meridian.The new residual cylinder may be estimated by the formula r = |2c sin t|, where c is the cylinder power of the toric lens and t is the degree of misalignment.One degree of misalignment results in a loss of approximately 3% of the effective cylinder power, where a misalignment of 30° would roughly negate the intended toric effect.The actual clinical outcome can vary based on lens calculation measurement accuracy, final rotational position of the iol and other clinical factors.In standard procedures where toric misalignment has occurred, online calculators are available for surgeon use for making optimal toric lens rotational adjustment based on residual refractive error.The product did not meet specifications.Based on our observations of the attached photo, the axis marking is displaced by approx.30 degrees to the haptic lugs.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Fda product problems code has been corrected from 2616 to 2911.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13841526
Report Number9612169-2022-00120
Device Sequence Number17290686
Product Code MJP
UDI-Device Identifier00380652250849
UDI-Public00380652250849
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.125
Device Lot Number21246493
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/30/2022
05/16/2022
06/15/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date04/22/2022
06/13/2022
07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D.; PROVISC.
Patient SexFemale